Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 10, NWS Green Bay, WI

June 15, 1997Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 1997, 7:32 PM CDT for Outagamie County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1997, 7:32 PM CDT (00:32 UTC)
Expired
Jun 15, 1997, 8:05 PM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Outagamie County, WI

The radar

The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1997-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1997-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 392 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
392 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 160033 RRA
SVRGRB
WIC087-160105-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
732 PM CDT SUN JUN 15 1997

* SEVERE THUNDERSTORM WARNING FOR
  EASTERN OUTAGAMIE COUNTY - NORTHEASTERN WISCONSIN

* UNTIL 805 PM CDT
 
* SOME LOCATIONS AFFECTED
  FREEDOM
  SEYMOUR

* AT 730 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR BINGHAMTON...15 MILES NORTH OF APPLETON.
  THE ST ORM WAS MOVING EAST AT 45 MPH.

* THE STORM WILL BE OVER FREEDOM BY 745.

THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER.

JKL/JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:55 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 15, 2:55 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SUN JUN 15 1997

ISOLD SVR STILL MAY BE REALIZED THIS EVE ACRS SW PART OF FORECAST
AREA...BUT CLDS AND RAIN HAS DIMINISHED THREAT IN FAR NE.

LATEST RUC AND CURRENT MESOANALYSIS REVEALS BEST INSTAB FOR EVENING FM IA
INTO WRN/CNTRL WI.  LINE OF STORMS FM LSE-FOD AT 19Z ALONG PRE-FRONTAL
TROF IN INSTAB CORRIDOR....ALTHO CAP ARND 800 MB MAY BE SLOWING DVLPMNT
OF SRN PART OF THAT LINE.  OTHER STORMS DVLPG ALNG CDFNT IN MN.

FOR SHORT-TERM...BACK EDGE OF RW/TRW IN N MOVG INTO CNTRL WI.  ATMOS
HAS DESTABLIZED BEHIND THIS RAIN AREA...AS SEEN WITH SVR CELL OVR FAR
WRN WI.  ANALYSIS OF HRLY GRIDDED OUTPUT FROM NGM REVEALS BEST INSTAB
IN WEST...WITH INSOL...AND MUCH LESS IN EAST.  OTHER TRWS WL MOV INTO
FORECAST AREA FM SE MN/NE IA.  THIS LINE APPEARS TO BE ORGANIZING
SOMEWHAT AS IT MOVES EWD.

XPCT RW/TRW TO MOV ACRS FORECAST AREA THIS EVE...WITH LINGERING PCPN
ENDINGT FM W TO E AFT MIDNIGHT.

NCEP MODELS IN GENERAL AGREEMENT TO SWEEP SYSTEM THROUGH FORECAST AREA BY
15Z.

JKL

In the hours before

Local storm report, Jun 15, 6:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT SUN JUN 15 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    VESPER                    WI   65 MPH WIND GUST
06/15/97   WOOD

PLH
Local storm report, Jun 15, 6:16 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT SUN JUN 15 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....           B

0600 PM    VESPER                    WI   65 MPH WIND GUST
06/15/97   WOOD

PLH

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.